Hail, Sheridan
- When
- August 16, 12:45 AM MST
- Where
- Sheridan County, 2.05 mi W of Antioch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.070, -102.620
Early morning thunderstorms moved across the Sandhills into central Nebraska, moving out of the area by mid-morning. Additional Thunderstorms developed in the evening across southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Early morning thunderstorms moved across the Sandhills into central Nebraska, moving out of the area by mid-morning. Additional Thunderstorms developed in the evening across southwest Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 15, 10:26 PM MST, 2 hours 19 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 1226 AM CDT Fri Aug 16 2019 .SYNOPSIS... Issued at 330 PM CDT Thu Aug 15 2019 H5 analysis this morning had High pressure anchored along the AZ/NM border. North of this feature, broad westerly flow extended from the Pacific NW, east southeast into the Ohio Valley. Within this flow, three distinct shortwaves were noted this morning. The first was over Nebraska, a second over eastern Montana, and a third over Washington state. As of midday, WV imagery had the Nebraska shortwave over SE Nebraska. The Montana wave was just about to enter western North Dakota and the Washington state wave, was crossing the Idaho panhandle. Strong subsidence was noted in the wake of the Nebraska shortwave today, and has led to clear skies across western and north central Nebraska. Temperatures as of 2 PM CDT ranged from 75 at North Platte to 83 degrees at Valentine. && .SHORT TERM...(This evening through Friday night) Issued at 330 PM CDT Thu Aug 15 2019 An active pattern will continue over the next 24 to 36 hours across the high plains. Convective cloudiness in association with the Dakota shortwave continues to develop currently over eastern portions of Wyoming. This activity will approach western portions of the forecast area around 4-6 PM CT this evening per the latest HRRR and NAMNEST solns. As this activity works east into west central and central Nebraska mid evening, mid and upper level dynamics weaken quite a bit where widespread thunderstorms were earlier today. More widespread thunderstorm chances will arrive during the overnight hours. A strong shortwave, currently crossing the Idaho panhandle, will dive to the southeast into Wyoming this evening. Strong mid level warm air advection in advance of this feature, will overspread eastern Wyoming and the Panhandle during the mid to late evening hours. Favorable lift will transition to the east southeast overnight across the forecast area with precipitation chances continuing into the overnight. As for the severe threat: Steep mid level lapse rates and decent elevated CAPE is noted in the panhandle and eastern Wyoming this evening, which would be very favorable for large hail. However, once you travel east of the panhandle, mid level lapse rates and CAPE values drop rapidly. This would limit the hail threat across western and north central Nebraska tonight. The threat for strong thunderstorm winds appears limited as well as the best D CAPE is confined over far swrn Nebraska this evening. Thunderstorms are expected to exit the forecast area Friday morning with a brief lull in storms for most of Friday afternoon. By late afternoon, thunderstorms will begin to develop across nern Colorado INVOF of a surface boundary and thetae ridge. This activity will ride east into the evening hours with the best chances for precipitation being across southwestern portions of the forecast area. As activity transitions east across the forecast area, it will encounter limited CAPE and weaker lapse rates, which should limit the severe threat. .LONG TERM...(Saturday through Thursday) Issued at 330 PM CDT Thu Aug 15 2019 A northern stream low and trough of low pressure aloft will approach and track through the forecast area Saturday into Saturday night with another chance for showers and thunderstorms. Starting Sunday, high pressure aloft will build into the southern Rockies and southern Plains. H5 Hts will rise 80 to 100 meters from Sunday into Monday. This will lead to drier and warmer conditions across the forecast area through Tuesday. Ridging in the central CONUS will begin to break down midweek next week as a trough of low pressure deepens across the PAC NW. As lead shortwaves lift across the intermountain west, the high will retreat south. This will result in cooler temps and an increased threat for precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1225 AM CDT Fri Aug 16 2019 A chance of rain and thunderstorms is possible at both terminals early Friday morning. Heavy rainfall and erratic winds will be the primary threats as thunderstorms are expected to weaken as they move eastward. Rain moves out by late morning with VFR conditions returning through Friday evening. Another round of thunderstorms are possible Friday night, but current thinking is that they will arrive after 06Z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Kulik
Hazardous Weather Outlook National Weather Service North Platte NE 348 PM CDT Thu Aug 15 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-162100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 348 PM CDT Thu Aug 15 2019 /248 PM MDT Thu Aug 15 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. An isolated severe thunderstorm could develop across the Panhandle this evening. Large hail and damaging winds could accompany the storm if it develops. Another round of late night thunderstorms are expected to push into the Panhandle and western Nebraska after midnight tonight. These will probably not be severe, but could pose some strong wind potential. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Isolated severe thunderstorms are also possible during the afternoon and evening on Friday and Saturday. Large hail and damaging winds will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will probably not be needed tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The North Platte radar (KLNX), 169 km away, was scanning. The volume nearest the first event began at 07:45 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Wind observation recorded from RAWS, gust happened between 158 AM and 258 AM CDT.
Winds were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853444, 853450, 853451, 853445, 853446, 853447, 853448, 853449.